Alert archive / Utah / Red Flag Warnings in 2007
Red Flag Warning 5, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this red flag warning at May 17, 2007, 2:51 AM MDT. It took effect at May 17, 2007, 1:00 PM MDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 17, 2007, 2:51 AM MDT (08:51 UTC)
- In effect from
- May 17, 2007, 1:00 PM MDT
- Expired
- May 17, 2007, 10:00 PM MDT
- In force
- 9 hr
- Issued by
- NWS Salt Lake City, UT
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS85 KSLC 170851 RFWSLC RED FLAG WARNING NATIONAL WEATHER SERVICE SALT LAKE CITY UT 251 AM MDT THU MAY 17 2007 UTZ435-437-439-440-171900- /O.NEW.KSLC.FW.W.0005.070517T1900Z-070518T0400Z/ SOUTHWEST DESERTS AND MOUNTAINS- SOUTHWEST AND SOUTH CENTRAL MOUNTAINS-UTAHS DIXIE AND ZION CANYON- SOUTH CENTRAL UTAH- 251 AM MDT THU MAY 17 2007 ...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 10 PM MDT THIS EVENING FOR LOW RH AND GUSTY SOUTHERLY WINDS. THIS WARNING INCLUDES FIRE WEATHER ZONES 435...439...440 AND 437 WEST OF I-15 AND BELOW 7000 FT... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A RED FLAG WARNING FOR LOW RH AND GUSTY WINDS...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 10 PM MDT THIS EVENING. THIS WARNING INCLUDES FIRE WEATHER ZONES 435...439...440 AND 437 WEST OF I-15 AND BELOW 7000 FT. EXTREMELY DRY CONDITIONS CONTINUE ACROSS MUCH OF SOUTHWEST UTAH. HUMIDITIES WILL FALL TO BELOW 15 PERCENT BY LATE MORNING THURSDAY. SOUTH AND SOUTHWEST WINDS WILL INCREASE INTO THE AFTERNOONN...WITH GUSTS TO AND SLIGHTLY ABOVE 30 MPH BY MID-AFTERNOON. RED FLAG CRITERIA IS NOT EXPECTED TO BE WIDESPREAD...BUT RATHER LOCALIZED TO AREAS EXPOSED TO THE SOUTH OR SOUTHWEST. IN ADDITION...ISOLATED DRY THUNDERSTORMS DEVELOPING THE AFTERNOON HOURS WILL BRING THE THREAT FOR LIGHTNING. LITTLE OR NO RAIN IS EXPECTED. WHERE THUNDERSTORMS DO DEVELOP...GUSTY OUTFLOW WINDS WITH ERRATIC DIRECTIONS ARE POSSIBLE. A RED FLAG WARNING MEANS THAT SEVERE FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
1 follow-up statement
000 WWUS85 KSLC 171848 RFWSLC RED FLAG WARNING NATIONAL WEATHER SERVICE SALT LAKE CITY UT 1248 PM MDT THU MAY 17 2007 UTZ435-437-439-440-180400- /O.CON.KSLC.FW.W.0005.070517T1900Z-070518T0400Z/ SOUTHWEST DESERTS AND MOUNTAINS- SOUTHWEST AND SOUTH CENTRAL MOUNTAINS-UTAHS DIXIE AND ZION CANYON- SOUTH CENTRAL UTAH- 1248 PM MDT THU MAY 17 2007 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM MDT THIS EVENING FOR LOW HUMIDITY AND GUSTY SOUTHERLY WINDS. THIS WARNING INCLUDES FIRE WEATHER ZONES 435...439...440 AND 437 WEST OF I-15 AND BELOW 7000 FT... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM MDT THIS EVENING ACROSS PORTIONS OF SOUTHWESTERN UTAH FOR LOW HUMIDITY AND LOCALLY GUSTY SOUTH WINDS. THIS WARNING INCLUDES FIRE WEATHER ZONES 435...439...440 AND 437 WEST OF I-15 AND BELOW 7000 FT. EXTREMELY DRY CONDITIONS CONTINUE ACROSS MUCH OF SOUTHWEST UTAH WITH HUMIDITIES BELOW 15 PERCENT COMMON. SOUTH AND SOUTHWEST WINDS WILL INCREASE INTO THE AFTERNOONN...WITH LOCAL GUSTS AROUND 30 MPH CREATING POCKETS OF EXTREME FIRE WEATHER CONDITIONS. THUNDERSTORM DEVELOPMENT SHOULD REMAIN OVER THE MOUNTAINS TO THE EAST OF THESE AREAS WITH LITTLE OR NO THREAT OF LIGHTNING. HOWEVER...ISOLATED HIGH BASED SHOWERS COULD FORM IN THE WARNING AREA BRINGING A THREAT OF GUSTY ERRATIC OUTFLOW WINDS. WINDS WILL DROP BELOW CRITICAL LEVELS AFTER 2100 THIS EVENING AND ANY HIGH BASED SHOWERS WILL DISSIPATE. A RED FLAG WARNING MEANS THAT SEVERE FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this red flag warning went out at May 16, 8:54 PM MDT, 5 hours 57 minutes earlier.
Area forecast discussion, May 16, 8:54 PM MDT, 5 hours 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SALT LAKE CITY UT 854 PM MDT WED MAY 16 2007 .SYNOPSIS...HIGH PRESSURE ALOFT WILL REMAIN CENTERED OVER UTAH THROUGH FRIDAY THEN START TO SHIFT EAST ON SATURDAY. A PACIFIC COLD FRONT WILL MOVE ACROSS THE AREA LATE SUNDAY THROUGH MONDAY. && .DISCUSSION...WEAK CONVECTION INCREASED TODAY MAINLY MOUNTAINS AND EAST. ABOUT 200 LIGHTNING STRIKES OCCURRED OVER THE FORECAST AREA MOSTLY FROM BRYCE TO SOLDIER SUMMIT AND OVER THE SWELL AND HANKSVILLE DESERT. RAINFALL WAS VERY LIGHT. 6 RAWS AND COOP SITES HAD RAINFALL OF .04 INCHES OR LESS. SOME GUSTY WINDS CONTINUE THIS EVENING AND A FEW SPRINKLES OVER THE HIGH TERRAIN. UPDATED EARLIER TO REMOVE SHOWERS THIS EVENING WEST OF THE MOUNTAINS AND ALONG THE IDAHO BORDER. A FEW SPRINKLES COULD PERSIST OVER THE WARM DESERTS TONIGHT AS THE MOUNTAINS COOL BUT NO FURTHER UPDATES ARE EXPECTED FOR THIS EVENING. && .AVIATION...NORTHERLY LAKE WINDS WILL CONTINUE AT SLC TERMINAL THROUGH AROUND 05Z. SOUTHEASTERLY DRAINAGE WINDS EXPECTED FROM 05Z THROUGH THE NIGHT. && .FIRE WEATHER...HIGH BASED AFTERNOON CONVECTION IS POSSIBLE EACH DAY INTO THE WEEKEND. WINDS REMAINING MOSTLY BELOW RED FLAG CRITERIA. && .SLC WATCHES/WARNINGS/ADVISORIES... UT...NONE. WY...NONE. && GIBSON FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
Nearby
Red Flag Warnings in Utah, 2007Every red flag warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.